Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 8, 2009, 1:25 PM MDT for 5 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 1:25 PM MDT (19:25 UTC)
- Expired
- Mar 8, 2009, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 081925 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 125 PM MDT SUN MAR 8 2009 COZ214-216-090000- /O.NEW.KBOU.FW.W.0012.090308T1925Z-090309T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK 125 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...216. WARM TEMPERATURES...CLEAR SKIES AND GUSTY SOUTHWEST WINDS HAVE INCREASED THE WILDFIRE DANGER TODAY IN THE SOUTHERN FRONT RANGE FOOTHILLS AND PARK COUNTY. HUMIDITIES WILL BE IN THE LOWER TEENS WITH 15 TO 25 MPH WINDS IN THESE AREAS. EXPECT THESE CONDITIONS TO LAST THROUGH THE AFTERNOON THEN DECREASE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
000 WWUS85 KBOU 090023 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 623 PM MDT SUN MAR 8 2009 COZ214-216-090130- /O.EXP.KBOU.FW.W.0012.000000T0000Z-090309T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK 623 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...216. AT SUNSET WINDS WERE DIMINISHING OVER THE RED FLAG WARNING AREA. HUMIDITIES WILL ALSO CLIMB TO ABOVE 15 PERCENT AS TEMPERATURES DROP OVER THE NEXT HOUR OR TWO. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 8, 4:00 AM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Mar 8, 4:00 AM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SUN MAR 8 2009 .SHORT TERM...DRY WLY FLOW ALOFT WILL BE OVER THE AREA TODAY AND THEN BECOME MORE WSW BY TONIGHT. 850-700 MB TEMPS WILL ROSE AROUND 8 DEGREES AND WITH PLENTY OF SUN THIS SHOULD ALLOW FOR HIGHS TO BE SLIGHTLY ABV NORMAL OVER MOST OF NERN CO WITH READINGS IN THE MID 50S TO NEAR 60 EXCEPT OVER THE FAR NERN CORNER WHERE HIGHS MAY ONLY REACH AROUND 50. MEANWHILE A WEAK MTN WAVE WILL BE IN PLACE THIS MORNING WHICH WILL ALLOW FOR SOME GUSTY WINDS IN AND NR THE FOOTHILLS BUT SPEEDS SHOULD DECREASE BY MIDDAY. ALTHOUGH HUMIDITIES WILL BE LOW TODAY WINDS WILL BE MARGINAL FOR A RED FLAG WARNING OVER THE PALMER DIVIDE AND FOOTHILLS SO FOR NOW WILL NOT ISSUE ONE. .LONG TERM...00Z AND 06Z MDL RUNS CONTINUE TO SWING THE UPPER TROUGH NOW CARVING OUT OVER THE PAC NW/COLUMBIA RVR BASIN EASTWARD ACROSS THE NRN/CNTRL ROCKY ON MONDAY AND ERLY TUESDAY. BULK OF THE MOISTURE AND LARGE SCALE LIFT ASSOCIATED WITH THIS SYSTEM APPEARS TO STAY NORTH OF THE FCST AREA. BUT AS THE 700-500 MB TROUGH AXIS PASSES OVER THE AREA MONDAY NIGHT SWLY FLOW ALOFT TURNS W-NWLY ADVECTING A FAIR AMT OF LOW/MID-LEVEL MOISTURE INTO THE N-CNTRL MTNS AND HIGH VLYS OF COLORADO. CROSS SECTIONS SHOW THE SATURATED LAYER UP NEAR 500MBS AND WLY 750-600MB MAX WNDS OF 25-40KTS AT 06Z/TUE. MODEL STORM TOTAL SNOW AMTS IN THE NRN MTNS BY 18Z/TUE GENERALLY IN THE 4-7 INCH RANGE...WITH UPWARDS OF 10 INCHES AT THE HIGHEST ELEVATIONS OF THE PARK AND GORE RANGES UP AROUND RABBIT EARS PASS. LOCAL OROGRAPHIC SNOW MODEL NOT AS OPTIMISTIC WITH SNOW AMTS. FOR NOW WILL HOLD OFF ON ISSUING ANY WX HIGHLIGHTS. ALSO SOME QUESTION AS TO HOW LONG ACCUMULATING SNOWFALL WILL OCCUR AS THIS IS SYSTEM WILL BE QUICK MOVER WITH STG DOWNWARD FORCING AND MID-LEVEL STABILITY NOT TOO FAR BEHIND THE 700-500 MB TROUGH AXIS. AS THIS TROUGH SWINGS OUT ACROSS THE HIGH PLAINS TUESDAY MORNING TWO THINGS HAPPEN. FIRST MLDS SHOW SPOTTY QPF WITH A SFC COLD FRONT QUICKLY DROPPING SWRD THRU NERN COLORADO IN THE MORNING. LOW POPS SEEM IN ORDER HERE. BY MIDDAY WITH THIS FNTL BNDRY WELL SOUTH-SOUTHEAST OF THE AREA...SFC-600MB FLOW TURNS NWLY WITH SPEEDS INCREASING THRU THE LATE MORNING AND AFTERNOON HOURS. SPEEDS UP ALONG THE WY BORDER AS WELL AS IN AND NEAR THE NRN FNT RANGE FOOTHILLS MAY APPROACH HIGH WIND CRITERIA DURING THE PD. WILL HAVE TO WATCH HOW THE NEXT MODEL RUN HANDLES THIS AS A HIGH WIND WATCH MAY BE NECESSARY. WEDNESDAY AND BEYOND...TEMPS SLOW TO WARM ON WEDNESDAY WITH COLD SFC HIGH HANGING AROUND. BY THURSDAY NWLY FLOW ALOFT MIXES DOWN WHICH SHOULD SCOUR OUT THIS CHILLY AIR AND BEGIN THE WARMUP EXPECTED THRU THE END OF THE WEEK. && .AVIATION...VFR THU TONIGHT. DRAINAGE WINDS THIS MORNING MAY SHIFT TO A MORE NWLY COMPONENT BY 20Z AND THEN BECOME SSW AFT 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE RPK/BAKER
Hazardous weather outlook, Mar 8, 10:54 AM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT SUN MAR 08 2009 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT SUN MAR 08 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL INCREASE IN THE MOUNTAINS AND ACROSS THE EAST CENTRAL PLAINS OF COLORADO ON MONDAY. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL COMBINE TO ELEVATE THE WILDLAND FIRE DANGER OVER PARK COUNTY AND THE PALMER DIVIDE AREA. SNOW WILL THEN DEVELOP ACROSS THE MOUNTAINS BY MONDAY NIGHT AND CONTINUE INTO TUESDAY...WITH SEVERAL INCHES OF SNOWFALL EXPECTED IN THE HIGH COUNTRY. STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING CONDITIONS. MEANWHILE...COLDER TEMPERATURES...A SLIGHT CHANCE OF SNOW SHOWERS...AND GUSTY NORTHWEST WINDS WILL BE DEVELOPING ACROSS THE FRONT RANGE FOOTHILLS AND PLAINS WHERE WINDS MAY GUST BETWEEN 30 AND 50 MPH. AN UPPER LEVEL WEATHER DISTURBANCE AND COLD FRONT WILL BRING THE WINDY CONDITIONS AND MOUNTAIN SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/BARJENBRUCH
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.